Can Ozempic® (semaglutide) Cause Joint Pain?

No, joint pain is not a side effect of Ozempic.  Common side effects of Ozempic include nausea, acid reflux, constipation and diarrhea. If after starting the medication you notice that you are having joint pain, there are various reasons why this may be happening and  it is important that you discuss this with your medical provider.  There is a different class of medications used to treat type 2 diabetes known as DDP-4 inhibitors which have been reported to cause joint pain.  However, these medications are not the same as Ozempic.  Ozempic is a different type of medication and is in the class known as GLP1 receptor agonists.

Ozempic® is a registered trademark of Novo Nordisk A/S.

Lauren Lemieux, MD

Lauren Lemieux, MD

FACP, ABOM diplomate

Dr. Lauren Lemieux completed her Internal Medicine residency and fellowship in Clinical Nutrition at UCLA. She is board certified in Internal Medicine and diplomate of the American Board of Obesity Medicine, and as a Physician Nutrition Specialist. She is also a fellow of the American College of Physicians. Dr. Lemieux is passionate about helping her patients reach their health goals using personalized nutrition, lifestyle and weight management strategies.

Get started

Take our 3 minute quiz to see if you qualify.

Am I a Candidate?

More questions?
Schedule a free 15 minute call with an enrollment specialist.

Schedule a call